Missouri, 2004

Damaging Wind in Missouri, April 20, 2004

April 20, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 20, 11:30 AM CST, 10 hours 32 minutes earlier.

Area forecast discussion, Apr 20, 11:30 AM CST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT TUE APR 20 2004

.DISCUSSION...
A WARM FRONT EXTENDED FROM SOUTHEAST NEB ACROSS NORTHERN MO EARLY
THIS AFTERNOON. FRONT WILL LIFT NORTHWARD TODAY AND TONIGHT AS A LOW
PRESSURE SYSTEM MOVES OUT OF THE CENTRAL PLAINS.  TRAILING COLD
FRONT IS FORECAST TO MOVE INTO THE REGION ON WEDNESDAY.

THE ETA, GFS AND UKMET ARE SIMILAR IN SWEEPING OUT THE DEEPER
MOISTURE TO OUR SOUTHEAST ON WEDNESDAY WITH THE K INDEX LESS THAN 20
ACROSS THE REGION AT NOON.  MOISTURE FORECAST TO RETURN TO SOUTHERN
PORTION OF THE AREA WEDNESDAY NIGHT.  80 KT H3 JET IS FORECAST TO
MIGRATE INTO THE SOUTHERN PLAINS FROM THE WEST COAST WEDNESDAY
NIGHT.  JET STREAK ALSO FORECAST ACROSS THE OH VALLEY AT THAT TIME.
THE ETA AND UKMET ARE SIMILAR WITH UPPER DYNAMICS AND MOISTURE
RETURN WHILE THE GFS APPEARS TO HAVE CONVECTIVE FEEDBACK PROBLEMS.
WILL FOLLOW THE TREND OF THE ETA, UKMET AND NGM QPF FOR WEDNESDAY
NIGHT.

THE 00Z RUNS OF THE GFS AND ECMWF ARE FAIRLY SIMILAR AT H5 WITH
SHORT WAVE OVER THE PACIFIC NORTHWEST WEDNESDAY EVENING. MODELS DIG
THE SYSTEM INTO THE 4 CORNERS AREA BY THURSDAY EVENING AND CLOSE IT
OFF.  MODELS FORECAST THE TROF TO MOVE ACROSS THE MIDWEST LATER ON
SATURDAY AS UPSTREAM TROF ROLLS ACROSS THE CANADIAN ROCKIES. AS A
RESULT, BOTH MODELS FORECAST SIGNIFICANT 850 MOISTURE
TRANSPORT/CONVERGENCE INTO MO ON SATURDAY BEFORE COLDER AND DRIER
AIR MOVES IN ON SUNDAY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
&&
Hazardous weather outlook, Apr 20, 2:30 PM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT TUE APR 20 2004

ILZ058-059-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-
060-211100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-GASCONADE-
GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONITEAU-
MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-WARREN-
330 PM CDT TUE APR 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND CENTRAL
MISSOURI...AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
TONIGHT.  THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND JUST AHEAD
OF A COLD FRONT AS IT MOVES SOUTHEASTWARD THROUGH THE REGION.  A FEW
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ILZ060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084-085-
099-211100-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-IRON-JEFFERSON-
MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
330 PM CDT TUE APR 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF EAST CENTRAL AND
SOUTHEAST MISSOURI...AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA
TONIGHT.  THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND JUST AHEAD
OF A COLD FRONT AS IT MOVES SOUTHEASTWARD THROUGH THE REGION.  A FEW
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

In the hours before

Local storm report, Apr 20, 9:11 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 PM CDT TUE APR 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     3 NE FULTON             38.88N 91.91W
04/20/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            TREE DOWN ON ROUTE Z JUST NE OF FULTON

&&

FG
Local storm report, Apr 20, 9:11 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1011 PM CDT TUE APR 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TSTM WND DMG     3 NE FULTON             38.88N 91.91W
04/20/2004                   CALLAWAY           MO   LAW ENFORCEMENT

            TREE DOWN ON ROUTE Z JUST NE OF FULTON

&&

FG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Callaway

When
April 20, 10:02 PM CST
Where
Callaway County, 3 mi NE of Fulton
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.883, -91.900

Local law enforcement reported trees down on Route Z near Fulton.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391698.